How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna, Dog Expert, Biologist
Category: Dog
Satisfied Customers: 11061
Experience:  35 years training & showing dogs. Written articles for Dog Fancy, Dogs, Dog World.
Type Your Dog Question Here...
Anna is online now
A new question is answered every 9 seconds

I dropped a pill and my dog eat a Lorazepam 1mg she is 5 years

Customer Question

I dropped a pill and my dog eat a Lorazepam 1mg she is 5 years old mix breed and weighs 55 pounds
Submitted: 7 years ago.
Category: Dog
Expert:  Anna replied 7 years ago.

This drug is used in dogs to control seizures and to sedate them. The amount your dog consumed shouldn't hurt her. She may be drowsy, but the drug is metabolized quickly by dogs, and you should see the maximum effects within 2 hours of the time she ate the pill. Then it should begin to wear off. A few dogs may react to Lorazepam with behavior changes, but that is rare and temporary. If you see any effects other than the expected sedation, you'd want to call your vet. It's unlikely that you'll need to do that. If your dog happens to be on any other medications, you'll also want to call your vet to be sure there won't be any interactions. If you have more questions about this, just let me know by clicking on REPLY.

Anna and other Dog Specialists are ready to help you
Customer: replied 7 years ago.
Thank you so much. That was what I thought, but some people meds hurt dogs so wanted to check.
Have a great day. Sherri

Related Dog Questions